i have a psychiatrist who i was seeing 2009-2012 he had prescribed me a medicine increased the dose on it i had bad side effects i gained weight he never mentioned the side effects every medication he gave to me i had side effects from it it took him almost three years for him to take me off of it even though i told him the medication was making me gain weight my doctor who i used to see help me lose weight i went from 222 to 164 i gained back the weight in the 200's then i was prescribed another medicine it has me urinating a lot and i still go to the bathroom more than i have normally it's been three months then there is his assistant who makes appointments ever since shes been working for him which has been a year there has been a problem with her lying
he also prescribed some medication that made my heart rate jump i went to the emergency because i was urinating a lot and they said my heart rate was high and the medicine i was taking would make it jump high and it jumped to 116 while standing 140 while laying down me thats what he got mad about when my mom told him this medication did this she was letting him know what happened he never returned her phone call when he decided not to be my doctor i couldn't be prescribed anything and it took two months for me to get an appointment with a new doctor this happened in october i have bipolar, schizophrenia and ptsd i needed medication he didn't even try to hear my side of the story to see what happened thinking it seems like he's thinking i'm mentally ill he will not believe me it's already a stigma on mental health he was seeing me for three years and she was only has been working there for a year my psychologist even tried to talk with him no warning of side effects
I'm sorry to hear about this. The only way to know if there was malpractice is to retain a local med mal lawyer who can order your records and send to an expert to review to ascertain whether there was a breach of the standard of care.
Only 29% Contingency Fee! Phone: 215-510-6755 www.InjuryLawyerPhiladelphia.com
Weight gain is a known side effect of anti-depressants.
Your doctor must consider all circumstances when prescribing medication.
Unwanted weight gain is usually acceptable when depression is debilitating.
Please consult a lawyer in your area.
Family Law Attorney
The only way you might have a case under these circumstances is if the physician failed to properly disclose relevant risks to you, and you would pursued a different method of treatment that did not have those side-effects. As stated above, since weight gain is a known side effect of antidepresants, it is unlikely that you have a strong case. Sicne the facts on Avvo are limited, plesae consult with an attorney in your jurisdiction to review the relevant facts of your case.
I am licensed in California, therefore, my answers are based on general prinicpals of law or California law, which may not be applicable in your jurisdiction. Answers posted to Avvo are for general information only. Do not conclusively rely on any information posted online when deciding what to do about your case. Every case depends is fact dependent, and responses are limited to and is based on the information you posted. No attorney-client relationship shall be created through the use reading of this response on Avvo. You should never delay seeking legal advice, disregard legal advice, or commence or discontinue any legal action because of information in this response.